Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 11, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at Jul 11, 2021, 2:52 PM EDT for Glades County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 2:52 PM EDT (18:52 UTC)
Expired
Jul 11, 2021, 3:30 PM EDT
In force
38 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 148 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS82 KMFL 111852
SPSMFL

Special Weather Statement
National Weather Service Miami FL
252 PM EDT Sun Jul 11 2021
 
FLZ063-066-111930-
Hendry FL-Glades FL-
252 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND CENTRAL
GLADES COUNTIES UNTIL 330 PM EDT...

* At 250 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Moore Haven, moving northwest
  at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Moore Haven, Lakeport, Ortona and Lake Hicpochee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2682 8096 2669 8112 2679 8141 2712 8118
TIME...MOT...LOC 1850Z 138DEG 19KT 2682 8112 

$$

Hadi/HVN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:42 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 11, 1:42 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
142 PM EDT Sun Jul 11 2021

.AVIATION(18Z TAFS)...

SHRA/TSRA moving over the KFLL and KMIA could cause brief MVFR/IFR
conditions due to +RA through 11/20Z. ISOLD SHRA/TSRA will continue
to move to the west of the Everglades with the bulk of the activity
shifting to the west coast of FL. SHRA/TSRA will affect terminal
KAPF through 12/03Z and cause brief MVFR/IFR conditions. SHRA/TSRA
should diminish by 12/03Z over most of the local terminals. SFC
winds from the ESE ranging from 12 to 15 kts with higher gusts
within SHRA/TSRA.

&&

.UPDATE...
Morning showers continue over the east coast and Atlantic waters.
The same diurnal pattern will continue today. Scattered showers
and storms over the Atlantic and east coast for the first half of
the day before the sea breezes develop and move inland. Then
afternoon convection will shift to the interior and Gulf coast.

This morning 12Z MFL sounding did show that there is a little
better storm motion today with easterly winds in the low and mid
levels for the east coast.The gulf coast sea breeze will be
pinned along the coast with easterly flow keeping it from
propagating too far inland. This will lead to storms developing
and not being able to move off the sea breeze boundary. Heavy
rainfall with the potential for localized flooding will be the
primary concern. This afternoon a few strong storms will be
possible as well with modest lapse rates of 6-6.5C/km and a 500mb
temp around -8C. A few strong downburst may be possible over the
interior and Gulf coast with the strongest storms that can
develop.

High temperatures will be in the upper 80s and low 90s with heat
indices in the triple digits for much of the area.

&&

.PREV DISCUSSION... (Issued 740 AM EDT Sun Jul 11 2021)

AVIATION(12Z TAFS)...

ISOLD SHRA will continue to affect terminals KMIA,KFLL,and KPBI
through 11/15Z. ISOLD SHRA/VCTS are forecast to develop near
terminals KMIA AND KFLL by 11/16Z this activity will continue to
move to the west near terminal KAPF by 11/18Z and persist through
11/23z. ISOLD SHRA/TSRA could cause brief MVFR/IFR conditions
near the local terminal sites. Winds will be from the ESE ranging
from 10 to 20 kts with higher gusts.

SHORT TERM (Today through Monday)...

Deep-layer subtropical high pressure will remain situated over the
western Atlantic waters through the short term period, with its
axis extending westward across central Florida into the Gulf of
Mexico. To the south of the ridge axis, GOES-16 water vapor
imagery depicts a broad area of enhanced mid/upper-level cyclonic
flow located over the Bahamas -- associated with a perturbation
embedded in deep easterly flow. Latest regional model guidance
suggests that this mid/upper-level feature will continue tracking
westward toward South Florida today, with dry mid-level air
preceding it. That being said, ample lower tropospheric moisture
and deep east-southeasterly flow will support the development of
scattered to locally numerous showers and thunderstorms today. The
greatest chances will initially be over the Atlantic waters and
east coast of South Florida prior to spreading westward across the
interior and Gulf Coast through the afternoon and evening hours.
Latest forecast soundings suggest that mid-level lapse rates will
gradually steepen across the area in association with mid-level
adiabatic cooling proceeding the aforementioned mid/upper-level
perturbation. The steepening mid-level lapse rates combined with
mid-level drying above a moist/well-mixed boundary layer could
support a few strong downbursts across South Florida today in
addition to locally heavy rainfall.

For Monday, the aforementioned mid/upper-level perturbation will
continue tracking westward directly over South Florida, supporting
further mid-level adiabatic cooling and steepening mid-level
lapse rates (e.g., 7.5 C/km) across the area. The steep mid-level
lapse rates combined with enhanced low/mid-level east-
southeasterly flow will support even stronger storms across the
area on Monday, with isolated gusts potentially approaching
50 to 60 mph.

LONG TERM...

Tuesday-Saturday...The Atlantic Subtropical Ridge builds into the
western Atlantic mid week, maintaining deep easterly flow across
South FL. A fast moving tropical wave is forecast to reach the local
area early Tuesday, bringing with it deep tropical moisture and
breezy E/ESE winds of 15-20 mph. Expecting a wet day Tuesday as
numerous showers and thunderstorms move across the local Atlantic
waters and southern FL peninsula. Locally heavy rainfall, gusty
winds, and occasional to frequent lightning strikes will be the main
hazards from enhanced diurnal convection. Maintained high rain
chances (70 percent) across the entire area for Tuesday.

The wave is forecast to move west of the area Tuesday night into
Wednesday morning, as a Saharan Air Layer (SAL) moves into South FL
in the wake of the tropical wave. This SAL linger over the region
for a couple of days into Thursday, resulting in lower rain chances
closer to climatology for mid July. Easterly flow favors the highest
coverage of diurnal storms across the interior and west coast each
afternoon, with east coast activity from early morning to early
afternoon.

By late week the SAL is forecast to push west of South Florida as
enhanced low-level moisture moves into the area, leading to higher
rain chance through next weekend.

Temperatures are forecast to remain near normal through next week as
afternoon highs reach the upper 80s along the east coast, and low
90s across the interior and west coast. Overnight lows settle into
the mid 70s inland/west coast and upper 70s to low 80s for east
coast.

MARINE...

High pressure over the western Atlantic waters will build
westward through early next week as a weak tropical wave moves
through the area on Tuesday. East to southeasterly winds will
increase across the local waters today through the middle part of
next week resulting in cautionary conditions for small craft
operators. Scattered to numerous showers and thunderstorms are
possible each day through the middle of next week, with the
greatest coverage of showers and storms on Monday through
Tuesday.

BEACHES...

Increasing easterly winds will result in a moderate risk of rip
currents along the Atlantic beaches of South Florida today, with
the risk further increasing from Monday through mid-week when a
Rip Current Statement will likely be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  89  79  89 /  40  60  50  70
West Kendall     76  89  78  89 /  40  60  50  70
Opa-Locka        77  90  77  89 /  40  60  50  70
Homestead        78  88  78  88 /  40  60  50  70
Fort Lauderdale  79  89  79  88 /  40  60  50  70
N Ft Lauderdale  78  89  79  87 /  40  60  50  70
Pembroke Pines   77  90  77  87 /  40  60  50  70
West Palm Beach  78  89  77  88 /  40  60  50  70
Boca Raton       79  88  79  89 /  40  60  50  70
Naples           74  91  75  90 /  40  70  40  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Monday and Marine...Weinman
Monday Night through Saturday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 11, 9:40 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
940 AM EDT Sun Jul 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
940 AM EDT Sun Jul 11 2021

...SCATTERED STORMS WITH LOCALLY GUSTY WINDS POSSIBLE...
...LOCALIZED FLOODING POSSIBLE MAINLY GULF COAST...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches of South Florida today.

Thunderstorms: Scattered to locally numerous thunderstorms are
forecast today, with the greatest coverage expected over the interior
and west coast. Locally heavy rainfall, strong wind gusts, and
frequent lightning will be possible.

Waterspouts: Waterspouts will be possible with any strong storms that
move into the Gulf waters this afternoon.

Wind: Locally strong wind gusts will be possible with storms today,
especially over the interior and west coast this afternoon and
evening.

Flooding: Localized flooding will be possible from heavy rainfall,
across the Gulf Coast metro areas during the afternoon hours.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms will be possible everyday through early next week. A
few of the storms could produce locally strong wind gusts and heavy
rainfall.

Strengthening easterly winds may result in cautionary marine conditions
for small craft operators along with a high rip current risk for the
east coast beaches from Monday through the middle of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more
information...visit the National Weather Service in Miami website at
www.weather.gov/miami.

In the hours before

Special weather statement, Jul 11, 1:52 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Sun Jul 11 2021

FLZ069-070-111830-
Coastal Collier County FL-Inland Collier County FL-
152 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLIER COUNTY UNTIL
230 PM EDT...

* At 152 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Naples Park, or near Bonita
  Springs, moving northwest at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Naples, Golden Gate Estates, Naples Park, Vineyards, North Naples,
  East Naples, Pelican Bay and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2621 8195 2633 8184 2633 8182 2632 8182
      2632 8166 2637 8166 2635 8162 2610 8179
TIME...MOT...LOC 1752Z 128DEG 16KT 2627 8181

HVN
Special weather statement, Jul 11, 2:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
252 PM EDT Sun Jul 11 2021

FLZ063-066-111930-
Hendry FL-Glades FL-
252 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND CENTRAL
GLADES COUNTIES UNTIL 330 PM EDT...

* At 250 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Moore Haven, moving northwest
  at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Moore Haven, Lakeport, Ortona and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2682 8096 2669 8112 2679 8141 2712 8118
TIME...MOT...LOC 1850Z 138DEG 19KT 2682 8112

Hadi/HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:42 PM EDTSpecial Marine WarningMFL63 min
Jul 11, 1:52 PM EDTSpecial Weather StatementMFLCollier38 min
Jul 11, 3:25 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach3 days

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.